Alert archive / Michigan / Special Marine Warnings in 2021
Special Marine Warning 21, NWS Marquette, MI
NWS Marquette, MI issued this special marine warning at Jun 24, 2021, 8:41 AM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 8:41 AM EDT (12:41 UTC)
- Expired
- Jun 24, 2021, 9:45 AM EDT
- In force
- 64 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Marquette radar (KMQT), 131 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 0.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WHUS53 KMQT 241241
SMWMQT
LMZ221-248-250-261-241345-
/O.NEW.KMQT.MA.W.0021.210624T1241Z-210624T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Marquette MI
841 AM EDT Thu Jun 24 2021
The National Weather Service in Marquette has issued a
* Special Marine Warning for...
5NM East of a line from Fairport MI to Rock Island Passage...
Green Bay North of line from Cedar River MI to Rock Island
Passage...
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake...
Seul Choix Point to Point Detour MI...
* Until 945 AM EDT.
* At 840 AM EDT, a strong thunderstorm was located near Point Detour,
or 14 nm northeast of Rock Island, moving southeast at 50 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
St Martin Island, Summer Island, Point Detour and Rock Island.
LAT...LON 4538 8674 4543 8682 4540 8684 4541 8698
4582 8649 4580 8649 4583 8640 4589 8636
4591 8591 4587 8590 4566 8603 4533 8629
TIME...MOT...LOC 1240Z 294DEG 49KT 4557 8654
HAIL...0.00IN
WIND...>34KTS
$$
BW2 follow-up statements
379
FZUS73 KMQT 241312
MWSMQT
Marine Weather Statement
National Weather Service Marquette MI
912 AM EDT Thu Jun 24 2021
LMZ221-241321-
/O.CAN.KMQT.MA.W.0021.000000T0000Z-210624T1345Z/
912 AM EDT Thu Jun 24 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Green Bay North of line from Cedar River MI to Rock Island Passage...
The thunderstorm has moved out of the warned area and no longer
poses a significant threat to boaters.
LAT...LON 4537 8667 4589 8627 4591 8591 4587 8590
4566 8603 4533 8629
TIME...MOT...LOC 1311Z 294DEG 49KT 4539 8598
$$
LMZ248-250-261-241345-
/O.CON.KMQT.MA.W.0021.000000T0000Z-210624T1345Z/
912 AM EDT Thu Jun 24 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 945 AM EDT...
For the following areas...
5NM East of a line from Fairport MI to Rock Island Passage...
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake...
Seul Choix Point to Point Detour MI...
At 911 AM EDT, a strong thunderstorm was located near South Fox
Island, moving southeast at 50 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4537 8667 4589 8627 4591 8591 4587 8590
4566 8603 4533 8629
TIME...MOT...LOC 1311Z 294DEG 49KT 4539 8598
HAIL...<.75IN
WIND...>34KTS
$$
BW395
FZUS73 KMQT 241336
MWSMQT
Marine Weather Statement
National Weather Service Marquette MI
936 AM EDT Thu Jun 24 2021
LMZ248-250-261-241345-
/O.EXP.KMQT.MA.W.0021.000000T0000Z-210624T1345Z/
936 AM EDT Thu Jun 24 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 945 AM EDT...
The affected areas were...
5NM East of a line from Fairport MI to Rock Island Passage...
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake...
Seul Choix Point to Point Detour MI...
The thunderstorms have moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 4537 8667 4589 8627 4591 8591 4587 8590
4566 8603 4533 8629
TIME...MOT...LOC 1335Z 294DEG 49KT 4527 8562
$$
BWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special marine warning went out at Jun 24, 7:33 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 24, 7:33 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Marquette MI 733 AM EDT Thu Jun 24 2021 .SHORT TERM...(Today and tonight) Issued at 306 AM EDT THU JUN 24 2021 An overall quiet and breezy night has been observed across the area. With a LLJ over the region, some gusty winds near 20 have been observed all night at many reporting platforms. With ongoing WAA, these southerly winds have limited how low temps have fallen. So far most platforms have stayed in the 60s with some 70 degree observations in the west. The coolest locations are near Lake Michigan. There temps have broken into the 50s. Upstream convection progressing through MN has been the main focus tonight. DLH radar initially showed weak thunderstorm structures with outflow from an MCS over Nebraska eating away at the southern flank. Some organization has taken place since then and its these showers and thunderstorms that are expected to interact with 925 to 850mb LLJ over Lake Superior. Steep mid-level lapse rates are also expected to play a role at maintaining the elevated convection as it moves over Lake Superior in the next few hours. Per usual, the CAMS are presenting mixed signals about the convection's evolution, but there has been a consistent signal among some for the past 24hrs that a split could occur, with an area of convection following the better frontal forcings and LLJ to the north, and a southern area progressing somewhere close to the instability gradient from MN into northern WI/western UP. MUCAPE and deep layer shear look to be enough to support thunderstorms becoming strong to severe (hail, wind, and heavy downpours) as they do move over the lake and into western Upper Michigan by early morning. There is enough moisture to also create some heavy downpours. The boundary is progged to continue into central Upper Michigan this morning with leftovers from tonight advancing through eastern Lake Superior and the eastern UP. The evolution of the current storms will play heavily into the progression of what happens this morning. If the split does occur then the central could miss a bulk of the action, whereas the areas near the MI/WI stateline toward the Bay of Green Bay could see the impacts from the southern segment through the mid-morning, and the northern area impact mainly parts of the lake and east, aided by some additional heating as the sunrises in the east. If the split doesn't happen and more of a linear convective area progresses east, most folks could get in on showers and some thunderstorms through late morning. In this later scenario, some CAMS are suggesting some degradation toward the south. So long story short, its a wait and see game to see how the current activity maintains itself, or doesn't, as it moves over the lake. Given the current trends compared to how the CAMS have been handling things so far, I'm more inclined to lean toward the split. As the main frontal boundary lingers over the area today, an early afternoon lull is progged to change as dinural heating helps support redevelopment across mainly the central and east during the afternoon and tonight. Confidence is a little low on anything in the west given the dependency on where the boundary is. Regardless, instability ahead of the boundary with the deep layer shear will be enough to support some strong to severe thunderstorms capable of producing hail and damaging winds. PWATs climbing to near 1.8 inches ahead of the boundary will also make for some heavy rain in any thunderstorm. With the warm airmass persisting over the region and the added moisture factor from the convection, a muggy day is expected. Highs should climb to near 80F except by Lake Michigan and far east where temps will range from the mid 60s to mid 70s. Tonight, lows will be in the 50s and some areas of fog could develop. Strong southerly flow today ahead of the frontal boundary in the east will create some breezier conditions. These winds will help build waves off Lake Michigan and present a high swim risk for Schoolcraft County Beaches. Decided to maintain the Beach Hazard Statement for these dangerous swimming conditions. Additionally with wave heights between 6 and 8 feet expected east of Manistique, some beach erosion or lakeshore flooding is possible. .LONG TERM...(Friday through Wednesday) Issued at 453 AM EDT THU JUN 24 2021 Models suggest that a nearly zonal pattern through the north central CONUS will become more amplified this weekend into early next week as ridging builds across western North America with downstream troughing through the central CONUS. Temps near or slightly below seasonal averages are expected. Friday into Friday night, models have continued to trend farther south and east with the position of the main fronatl boundary and associated shra/tsra chances. So, mainly dry weather is expected. Saturday and Saturday night, The models have also trended weaker with the the main shortwave emerging from the Central Plains and associated sfc low development. The GFS remained more aggressive and farther west with this feature compared to the ECMWF/CMC and most ensemble members. Nevertheless, chance POPS, greatest southeast, continue through the period, reflecting the uncertainty. Sun-Wed, mid/upper level troughing will linger into the Upper Mississippi Valley and northern Plains which will support mainly diurnal convection. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 732 AM EDT THU JUN 24 2021 Shower and thunderstorms will be rolling through Upper Michigan at the beginning of this TAF period. Activity through the morning hours should wane. As activity comes to an end, expecting a few hours of MVFR ceilings. Convection is expected to fire again this afternoon and evening, mainly in central and east, so impacts to KCMX and KIWD are not expected. Some strong winds, hail and heavy downpours will be possible with any storms that move over a terminal. Tonight after the 2nd round ends, light northerly and upslope flow will help lower ceilings to IFR, maybe even LIFR at KSAW. Abundant low level moisture will allow for some fog to develop. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 306 AM EDT THU JUN 24 2021 Showers and thunderstorms are expected to move into western Lake Superior tonight and progress east through the morning. Frontal boundary stalling over the central UP and central Lake Superior will allow for some redevelopment tomorrow afternoon and evening. The environment for both events looks to be enough to support some strong to severe storms capable of producing damaging winds, hail and heavy downpours that could quickly reduce visibilities. Additionally, the added effect of rain onto the cooler lake will create areas of fog, which could be dense at times. Ahead of this activity tonight, low level jet will make for some southerly gale force gusts in the east, particularly for high reporting platforms overnight tonight. Following the fronts exit, winds are expected to be 20 knots or less through early next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement through this evening for MIZ014. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...JLB AVIATION...JP MARINE...JP
Hazardous weather outlook, Jun 24, 6:01 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 601 AM EDT Thu Jun 24 2021 MIZ001>007-009>014-084-085-251015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 601 AM EDT Thu Jun 24 2021 /501 AM CDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today into this evening. Some of the storms could be strong to severe and produce high winds and large hail. Waves on Lake Michigan building to around 6 feet into this evening could lead to minor beach erosion and localized lakeshore flooding for the Schoolcraft County shoreline east of Manistique. There will also be a high swim risk for southern Schoolcraft County into this evening. There is a Beach Hazards Statement in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible over mainly the south Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-251015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 601 AM EDT Thu Jun 24 2021 /501 AM CDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible today, mainly over south and east Lake Superior. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 601 AM EDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible today. Some storms could be strong to severe and produce large hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday and again on Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
In the hours before
Special weather statement, Jun 24, 5:32 AM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Marquette MI
532 AM EDT Thu Jun 24 2021
MIZ002-004-009-010-084-241015-
Ontonagon MI-Baraga MI-Gogebic MI-Southern Houghton MI-Iron MI-
532 AM EDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 531 AM EDT/431 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southwest of Nisula
to near Paulding to 8 miles southeast of Marenisco. Movement was
southeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Marenisco, Watersmeet, Covington, Rockland, Bruce Crossing, Paulding,
Alberta, Kenton, Mass City, Nisula, Sidnaw, U.S. 141 between
Covington and Amasa, Greenland, Norwich, Canyon Falls, Tamarack Lake,
Trout Creek, Presque Isle Reservoir, Pomeroy Lake and Lake Gogebic
State Park.
LAT...LON 4655 8960 4688 8901 4685 8893 4681 8892
4681 8879 4666 8835 4620 8860 4611 8902
4615 8912 4628 8983 4636 9004
TIME...MOT...LOC 0931Z 294DEG 35KT 4668 8892 4636 8912 4627 8962
JPSpecial weather statement, Jun 24, 6:34 AM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Marquette MI 634 AM EDT Thu Jun 24 2021 MIZ005-241100- Marquette MI- 634 AM EDT Thu Jun 24 2021 ...SPECIAL WEATHER STATEMENT... At 633 AM EDT, Doppler radar was tracking a strong thunderstorm near Champion, or 11 miles west of Ishpeming, moving east at 40 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Marquette, Ishpeming, Presque Isle, Negaunee, Michigamme, Champion, Trowbridge Park, West Ishpeming, Harvey, K. I. Sawyer Airport, Lake Michigamme, Sands, Republic, Humboldt, Beaver Grove, Van Riper State Park, The 553 and 480 Crossroads, Sugarloaf Mountain, Palmer and Diorite. LAT...LON 4639 8802 4659 8804 4663 8733 4636 8730 TIME...MOT...LOC 1033Z 268DEG 38KT 4649 8790 JLB
Special weather statement, Jun 24, 7:25 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Marquette MI
725 AM EDT Thu Jun 24 2021
MIZ006-085-241200-
Northern Schoolcraft MI-Alger MI-
725 AM EDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 725 AM EDT, Doppler radar was tracking a strong thunderstorm near
Chapel Lake and Pictured Rocks National Lakeshore, moving east at 35
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Grand Marais, Grand Sable Dunes, Au Sable Point, Kingston Lake and
Beaver Lake.
LAT...LON 4668 8597 4647 8602 4652 8643 4666 8640
4666 8639 4667 8637
TIME...MOT...LOC 1125Z 274DEG 29KT 4658 8633
JPSpecial weather statement, Jun 24, 7:48 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service Marquette MI
748 AM EDT Thu Jun 24 2021
MIZ006-007-013-014-085-241215-
Northern Schoolcraft MI-Luce MI-Southern Schoolcraft MI-Delta MI-
Alger MI-
748 AM EDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 747 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muskallonge State Park to near Shingleton.
Movement was east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Munising, Grand Marais, Chapel Lake, Miners Castle, Germfask,
Chatham, Seney, M-94 between Steuben and Manistique, Shingleton,
Grand Sable Dunes, Steuben, M-28 between Shingleton and Seney,
Muskallonge State Park, Forest Lake, Chicago Lake, Cusino Lake,
Beaver Lake, Pine Stump Junction, Deer Park and Melstrand.
LAT...LON 4679 8521 4676 8524 4669 8524 4597 8633
4611 8697 4632 8696 4675 8593 4675 8553
4679 8538
TIME...MOT...LOC 1147Z 271DEG 47KT 4670 8570 4630 8648
JPSpecial weather statement, Jun 24, 8:05 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Marquette MI
805 AM EDT Thu Jun 24 2021
MIZ005-012-013-241230-
Marquette MI-Delta MI-Menominee MI-
805 AM EDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 804 AM EDT/704 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Rock to Marinette.
Movement was east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Escanaba, Menominee, Gladstone, Watson, Rapid River, Stephenson,
Powers, La Branche, Rock, Cedar River, Hermansville, U.S. 41 between
Trenary and Rapid River, Bagley, Ford River, Wilson, Spalding, Bark
River, Nadeau, Brampton and Whitney.
LAT...LON 4511 8766 4520 8774 4537 8766 4539 8770
4535 8776 4535 8789 4550 8779 4556 8783
4557 8779 4561 8778 4565 8783 4572 8777
4573 8770 4580 8770 4613 8742 4606 8676
4541 8730 4540 8736 4516 8759 4510 8759
TIME...MOT...LOC 1204Z 270DEG 37KT 4603 8720 4509 8759
JPSpecial weather statement, Jun 24, 8:19 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Marquette MI
819 AM EDT Thu Jun 24 2021
MIZ006-007-013-014-085-241245-
Northern Schoolcraft MI-Luce MI-Southern Schoolcraft MI-Delta MI-
Alger MI-
819 AM EDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 818 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Whitefish Point to near
Garden Corners. Movement was east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Manistique, Newberry, McMillan, Germfask, Seney, Manistique Lake,
M-94 between Steuben and Manistique, Blaney Park, Steuben, M-28
between Shingleton and Seney, Muskallonge State Park, Chicago Lake,
Indian Lake State Park, Pine Stump Junction, Gulliver, Helmer, Deer
Park, Four Mile Corner, Snyder Lake and Dollarville.
LAT...LON 4676 8522 4676 8524 4643 8524 4624 8554
4624 8586 4604 8587 4597 8597 4592 8695
4675 8575 4675 8553 4682 8526 4682 8521
TIME...MOT...LOC 1218Z 255DEG 43KT 4683 8509 4595 8651
JPThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:48 AM EDT | Special Marine Warning | MQT | 42 min | |
| Jun 24, 5:00 AM EDT | Special Weather Statement | MQT | Gogebic, Ontonagon | 30 min |
| Jun 24, 5:32 AM EDT | Special Weather Statement | MQT | Ontonagon | 43 min |
| Jun 24, 6:34 AM EDT | Special Weather Statement | MQT | Marquette | 26 min |
| Jun 24, 6:45 AM EDT | Special Marine Warning | MQT | 60 min | |
| Jun 24, 7:25 AM EDT | Special Weather Statement | MQT | Alger | 35 min |
| Jun 24, 7:48 AM EDT | Special Weather Statement | MQT | Luce | 27 min |
| Jun 24, 8:05 AM EDT | Special Weather Statement | MQT | Menominee | 25 min |
| Jun 24, 8:18 AM EDT | Special Marine Warning | MQT | 27 min | |
| Jun 24, 8:19 AM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 26 min |
| Jun 24, 3:45 PM EDT | Small Craft Advisory | MQT | 4 hr |
Nearby
Special Marine Warnings in Michigan, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.